Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Palpitations and arrythmia
Dec 21, 2007

Im 41, fit, slim, male, no smoking, no alcohol, no street drugs, 1 coffee/day, low cholesterol, good blood pressure. Been on kivexa, norvir and reyataz for 15 months. I started to notice heart palpitations and irregular heartbeats about two weeks ago that lasted several min, specially during work outs, physical activities. Four nights ago, I had constant palpitations and arrythmia, fell asleep woke up still with them, went to ER, had EKG that showed this disrrythmia (I believe its atrial). Had Holter monitor for 1 day but results will come back in two weeks. Is this a side effect of the drugs? Symptoms seem to be decreasing but still very frequent. When in bed, I have the palpitations and feel like Im not going to make it to the morning. Any advice? Thx.

Response from Dr. Henry

You have already had a decent work-up that should spot many obvious problems. Atazanavir has rarely been linked to cardiac rhythym (primary or 2nd A block primarily) abnormalities so if any are identified then a switch to an alternative drug might be considered. Stress, hyperthyroidism, and other conditions can cause some of those symptoms as well so other possibilites need to be assessed with history/examination and lab testing. KH



Previous
Fat accumulation & Muscle crump at night part 2
Next
combining niacin with Lipitor

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement